Health officials in Canton have issued an overdose alert.

The presence of fake, pressed pills in the community has caused an increase in overdose deaths, officials posted to social media Saturday.

The post advised that anyone that used drugs should discard any pills bought form an illegal drug supply.

Officials have notified key partners and will continue to monitor the situation. 

The post also included the following tips to those battling addition: 

  • never use alone
  • • have naloxone (Narcan®) readily available
  • • Naloxone is available 24/7 at Coleman Crisis (330.452.6000).
  • • use fentanyl testing strips
  • • if user plans to inject, do a test shot
  • • know the symptoms of an overdose,
  • • ALWAYS call 911 when an overdose occurs,
  • • stay with the patient until help arrives,
  • • know your supply and test your product if you are unsure,
  • • call the Opiate Hotline (330.454.HELP (4357)) for additional information on detox, treatment, education, navigating the system, and other resources.

RELATED: Fake prescription pills with potentially deadly fentanyl circulating in US